Jump to content
CrazyBoards.org

Recommended Posts

I was inpatient 2 days ago and was put on Depakote ER 1000mg from being on 1350mg of Lithium. I have already noticed a difference in my mood. The suicidal thoughts are gone. I had been having suicidal thoughts for 3 months straight. Every night I had a plan laid out and Sunday night I gave in and OD'. I am concerned because my new pdoc (old pdoc moved) is concerned that having PCOS and Depakote is not good. I have high testosterone too. Are female problems exasperated by Depakote? I don't want to get taken off this med for my physical problems. I see a new endocrinologist Tuesday, I am hoping they don't recommend me getting off this med. Also, did you notice an early change in mood with Depakote?

 

Thanks!

Link to comment
Share on other sites

When I was on this med awhile back I did not have any problems hormonally that I know of (I don't have PCOS though). 

 

I did not notice a change in mood right away.  I remember the first day I took it I felt drugged out of my mind ... very very sleepy and tired.  But it didn't do much for my mood that I remember.  I wasn't on it for long from what I remember because it wasn't working for me other than keeping me sedated.

 

I'm really glad it works for you though.

Link to comment
Share on other sites

I'm glad it is helping you. It actually made me more depressed and I wanted to eat anything that wasn't nailed down while I was taking it. For these reasons, I only lasted a month on it. It helps a ton of people though.

 

I'm pretty sure that if it is a drug that you need to be on, the endo will find a way to work around it.

Link to comment
Share on other sites

I've been on depakote for a few months now and I live it. You know, I'm not fantastic but I do feel LOADS better than what I was. The first week I was on it I was super sleepy but after that first week I feel like I was starting to feel a shift in my mood. Before I was on it all I was taking was effexor and i was really, really manic.I was jumping out of my skin, hardly sleeping, constantly moving, think restless Legg syndrome times about a million. I was doing crazy stuff etc. The depakote calmed me down so, so much.

Only bad thing though is weight gain. I've always been naturally thin and that's how I like it. But I weighed myself last night and I've gained 10 pounds in the last 2 months. This is something that I am really struggling with right now.

Edit: I meant to say...I really hope that you have success with this one. I know how shitty it is to have to change meds yet again, lol.

Edited by *justalittleunstable*
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...